Change search
ReferencesLink to record
Permanent link

Direct link
Simple approximations of ruin probabilities
KTH, Superseded Departments, Mathematics.
2000 (English)In: Insurance, Mathematics & Economics, ISSN 0167-6687, E-ISSN 0617-6687, Vol. 26, no 2-3, 157-173 p.Article in journal (Refereed) Published
Abstract [en]

A "simple approximation" of a ruin probability is an approximation using only some moments of the claim distribution and not the detailed tail behaviour of that distribution. Such approximations may be based on limit theorems or on more or less ad hoc arguments. The most successful simple approximation is certainly the De Vylder approximation, which is based on the idea to replace the risk process with a risk process with exponentially distributed claims such that the three first moments coincide. That approximation is known to work extremely well for "kind" claim distributions. The main purpose of this paper is to analyse the De Vylder approximation and other simple approximations from a more mathematical point of view and to give a possible explanation why the De Vylder approximation is so good.

Place, publisher, year, edition, pages
2000. Vol. 26, no 2-3, 157-173 p.
Keyword [en]
ruin probability, approximations, tails, risk
URN: urn:nbn:se:kth:diva-19892ISI: 000088111000005OAI: diva2:338584
QC 20100525Available from: 2010-08-10 Created: 2010-08-10Bibliographically approved

Open Access in DiVA

No full text

Search in DiVA

By author/editor
Grandell, Jan
By organisation
In the same journal
Insurance, Mathematics & Economics

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Total: 21 hits
ReferencesLink to record
Permanent link

Direct link